Alert archive / Ohio / Flash Flood Warnings in 2002

Flash Flood Warning 23, NWS Pittsburgh, PA

May 18, 2002Monroe County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at May 18, 2002, 11:22 AM EDT for Monroe County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2002, 11:22 AM EDT (15:22 UTC)
Expired
May 18, 2002, 3:15 PM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Monroe County, OH

The radar

The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 181522
FFWPBZ
OHC111-181915-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1117 AM EDT SAT MAY 18 2002

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLOOD WARNING FOR...
  MONROE COUNTY IN OHIO

* UNTIL 315 PM EDT

* AT 1117 AM EDT...A SKYWARN SPOTTER REPORTED SOME FLOODING ALONG
  STATE ROUTE 26 IN WASHINGTON TOWNSHIP.  

<<CALL TO ACTION>>AVOID DRIVING THROUGH ROADWAYS COVERED BY WATER.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 18, 10:15 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 18, 10:15 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 AM EDT SAT MAY 18 2002

ALLOWING RMNDR OF FFA TO EXPIRE IN UPDATED 10AM ZONES ISSUED.
XNTD REC BOATERS ADV FOR PIT THRU RMNDR WKND.
CONTD RISES OCCUR ON RIVERS BUT SO FAR WE HAVE COME OUT WELL
CONSIDERING WHAT RAINFALL NUMBERS COULD HAVE BEEN.
STILL PLENTY OF MOISTURE ABOUNDS LWR LVLS THIS MRNG...WILL KEEP CHC
POPS THRU AFTN AS CYCYL FLOW CAA AND SHRT/WV ROTATE THRU. WILL ADD
MENTION OF CHC TSTM THOUGH LI NOT LOW AND BUFKIT WOULD NOT FAVOR. ADDED
RECORD LOWS FOR TNGT/SUN NGT AND MENTIONED SCT FROST IN SRN ZONES FOR
TNGT. LATEST MESOETA INDICS ANOTHER SHRT/WV ROTATING THRU TNGT AND MORE
MOSITURE/CAA ALOFT FOR SUN-MON. WILL REEVALUATE IN AFTN PCKG. IF WINDS
AND PCDY SKIES HOLD UP TNGT...FROST MAY BE ONLY SCT.
ALSO WITH WET SOILS...FOG COULD BE AN ISSUE IN SOME AREAS.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

Nearby

Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.